Dense Fog, Alexander
- When
- February 10, 9:00 PM CST to February 11, 3:00 AM CST
- Where
- Alexander forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.192, -89.338 (the zone’s center; the record gives no point)
Widespread dense fog reduced visibility to one quarter mile or less, mainly to the south of Interstate 64.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Widespread dense fog reduced visibility to one quarter mile or less, mainly to the south of Interstate 64.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 10, 2:45 PM CST, 6 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 245 PM CST FRI FEB 10 2006 .DISCUSSION... AT MID AFTERNOON...MODERATE TO HEAVY SNOW CONTINUED ACROSS WEST KENTUCKY. SNOW ADVISORY CONTINUES THROUGH 9 PM FOR PART OF WEST KENTUCKY. CURRENT TOTALS ARE IN THE 1 TO 2 INCH RANGE...WITH HEAVY SNOW CONTINUING TO FALL IN AN AXIS FROM FULTON COUNTY TO CALDWELL AND LYON COUNTIES. MOST OF THE ACCUMULATION WILL LIKELY BE ON GRASSY AND ELEVATED SURFACES...BUT SOME SLUSH WAS REPORTED IN SOUTHWEST KENTUCKY...WHERE HIGHWAY TEMPS WERE DOWN AROUND 32 DEGREES. TOTAL ACCUMULATIONS SHOULD BE 1 TO 3 INCHES...AND MAINLY ON GRASSY AND ELEVATED SURFACES...WITH AMOUNTS AT OR BELOW 1 INCH JUST NORTH OF THE ADVISORY AREA. EXPECT A GRADUAL EASTWARD SHIFT TO THE SNOW LATE THIS AFTERNOON. THE PRECIP WILL GRADUALLY END FROM WEST TO EAST. PRETTY SHARP LINE EXISTS WHERE THERE IS NO PRECIP ACROSS OUR FAR NORTHERN COUNTIES...FLURRIES AT BEST...TO THE SNOW AREA. VERY LITTLE IN THE WAY OF RAIN...JUST A FEW MINUTES AT ONSET AND AT THE TAIL END. AFTER MIDNIGHT...WILL HAVE JUST LIGHT SNOW SHOWERS OR FLURRIES IN THE FORECAST. THE WEEKEND WILL BE A CLOUDY AND COOL ONE...WITH A GOOD CHANCE OF SNOW SHOWERS ON SATURDAY AS AN UPPER LOW MOVES ACROSS THE REGION. IT APPEARS THAT WE COULD SEE UP TO AN INCH OR SO IN OUR NORTHEASTERN COUNTIES BEFORE ITS OVER...CLOSEST TO THE UPPER LOW. LIGHT SNOW SHOWERS/FLURRIES SHOULD LINGER INTO THE EARLY EVENING HOURS ON SATURDAY...BEFORE MOVING OFF TO THE EAST AFTER MIDNIGHT. THE GFS DEVELOPS MORE FLURRIES/LT SNOW SUNDAY WITH SHORTWAVE TROUGH ROTATING THROUGH THE AREA. IT IS MUCH MORE ROBUST WITH THE MOISTURE COMPARED TO THE NAM...SO WILL JUST LEAVE THE FORECAST AS IS...WITH FLURRIES EAST OF THE MISSISSIPPI. BY MONDAY...SFC HIGH PRESSURE WILL BUILD INTO THE REGION...AS THE UPPER LEVEL TROUGH IS SHOVED EASTWARD TO THE EASTERN SEABOARD. IN ITS WAKE...HEIGHTS WILL BEGIN RISING ON THE BACK SIDE OF THE TROUGH...PUTTING US BRIEFLY IN A NORTHWEST FLOW PATTERN. WE SHOULD BEGIN TO SEE A GRADUAL WARM UP AS WELL...AS 850MB TEMPERATURES BEGIN RISING AS WARM AIR ADVECTION BEGINS. THIS SCNEARIO SHOULD PROVIDE US WITH A DRY COUPLE OF DAYS. ON TUESDAY...A STRONG UPPER LEVEL JET WILL SINK SOUTH INTO THE U.S. AND FLATTEN OUT THE FLOW TO MORE ZONAL. MEANWHILE...THE 06Z GFS DEVELOPS A SFC LOW IN EASTERN COLORADO BY 12Z TUESDAY...IN ASSOCIATION WITH A WEAK SHORTWAVE IN THE MID LEVEL FLOW. THIS LOW MOVES NORTHEAST INTO CENTRAL PLAINS TUESDAY NIGHT...AND INTO THE MIDWEST ON WEDNESDAY. BY 00Z THURSDAY...THE 06Z GFS PLACES THE LOW IN MICHIGAN...WITH A TRAILING COLD FRONT DOWN ACROSS ILLINOIS AND MISSOURI...JUST ENTERING OUR NORTHWEST COUNTIES. THE 06Z GFS PAINTS SOME MINOR QPF AS EARLY AS WEDNESDAY MORNING/AFTERNOON AHEAD OF THE FRONT...BUT MOISTURE APPEARS LIMITED ALONG WITH LITTLE UPPER LEVEL SUPPORT. THE DEEPEST MOISTURE PROFILE DOES NOT APPEAR UNTIL LATER IN THE EVENING (AFTER 00Z THURSDAY)...WHEN THE 06Z GFS LIGHTS THINGS UP ALONG THE FRONT. ACCORDING TO THE 06Z GFS...THE FRONT SHOULD SLIDE SOUTH OF THE CWA BY 12Z THURSDAY...WITH MUCH OF THE PRECIP POST FRONTAL...WITH PRECIP LIKELY LINGERING INTO THURSDAY MORNING. AT THIS TIME...IT APPEARS THAT ALL CRITICAL THICKNESS VALUES POINT AT ALL LIQUID PRECIP. TAKING A LOOK AT THE 00Z ECMWF...IT IS SLOWER IN SLIDING THE FRONT SOUTH...WHICH MAY MAKE MORE SENSE GIVEN THE NEARLY ZONAL FLOW. LOOKING AT THE 12 GFS...IT DOES JUST THAT...SLOWS EVERYTHING DOWN CONSIDERABLY. INSTEAD OF SHIFTING THE FRONT TO THE SOUTH BY 12Z THURSDAY (06Z GFS RUN)...IT NOW STALLS THE FRONT RIGHT ON TOP OF THE CWA (FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON) AND DOES NOT MOVE IT EAST OF THE AREA UNTIL FRIDAY NIGHT. THE 12Z GFS EVEN GENERATES A GOOD DEAL OF PRECIPITATION ALONG THIS FRONT AS WELL. TOO FAR OUT TO MAKE ANY DEFINITE CALLS ON THIS...BUT WILL AT LEAST HAVE SOME SMALL POPS IN THE GRIDS FOR THE EXTENDED. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1038 AM CST FRI FEB 10 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1038 AM CST FRI FEB 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ACCUMULATING SNOW IS EXPECTED...GENERALLY SOUTH OF A VAN BUREN MISSOURI...VIENNA ILLINOIS...ROCKPORT INDIANA LINE THIS AFTERNOON AND EARLY THIS EVENING. APPRECIABLE ACCUMULATIONS WILL BE POSSIBLE ACROSS WEST KENTUCKY...WHERE A SNOW ADVISORY HAS BEEN POSTED FOR TOTAL SNOW ACCUMULATIONS FROM 1 TO 3 INCHES. REFER TO THE LATEST WINTER WEATHER MESSAGE FOR MORE DETAILS. NORTH OF THE ADVISORY... NOTHING MORE THAN ABOUT 1 INCH IS EXPECTED...WITH AREAS FROM PERRYVILLE MISSOURI...TO CARBONDALE AND MOUNT VERNON ILLINOIS TO PRINCETON INDIANA SEEING LITTLE OR NO SNOW AT ALL. THE SNOW SHOULD WIND DOWN THIS EVENING FROM WEST TO EAST...WITH ONLY A CHANCE OF SOME VERY LIGHT SNOW OR FLURRIES OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF LIGHT SNOW SHOWERS OR FLURRIES THIS WEEKEND AND ESPECIALLY ON SATURDAY. A DUSTING OF SNOW CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... WE REQUEST THAT OUR SPOTTERS AND OBSERVERS REPORT SNOW ACCUMULATIONS TO US THIS AFTERNOON AND EVENING.
The national radar mosaic for the moment the first event began.
14 dense fog. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5487179, 5487180, 5487181, 5487182, 5487183, 5487184, 5487185, 5487186, 5487187, 5487188, 5487189, 5487190, 5487191, 5487192.